Alert archive / Nevada / Wind Advisories in 2022
Wind Advisory 15, NWS Reno, NV
NWS Reno, NV issued this wind advisory at May 27, 2022, 1:47 PM PDT for 4 counties in California; 6 counties in Nevada. It took effect at May 28, 2022, 11:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2022, 1:47 PM PDT (20:47 UTC)
- In effect from
- May 28, 2022, 11:00 AM PDT
- Expired
- May 28, 2022, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Reno, NV
Counties Lassen County, CA, Modoc County, CA, Plumas County, CA, Sierra County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 36 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4586 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
280 WWUS75 KREV 272047 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 147 PM PDT Fri May 27 2022 CAZ071-NVZ003-004-282100- /O.NEW.KREV.WI.Y.0015.220528T1800Z-220529T0600Z/ /O.CON.KREV.LW.Y.0024.000000T0000Z-220528T0600Z/ Lassen-Eastern Plumas-Eastern Sierra Counties-Greater Reno- Carson City-Minden Area- Western Nevada Basin and Range including Pyramid Lake- Including the cities of Portola, Susanville, Westwood, Sierraville, Loyalton, Sparks, Verdi, Gardnerville, Virginia City, Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 147 PM PDT Fri May 27 2022 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... * WHAT...For the Lake Wind Advisory today, southwest winds 15 to 25 mph with gusts up to 40 mph and waves 1 to 3 feet on Pyramid Lake. For the Wind Advisory Saturday, west winds 20 to 30 mph with gusts up to 55 mph and waves 2 to 4 feet on Pyramid Lake. * WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties, Greater Reno-Carson City-Minden Area and Western Nevada Basin and Range including Pyramid Lake. * WHEN...For the Lake Wind Advisory, until 11 PM PDT this evening. For the Wind Advisory, from 11 AM to 11 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. * ADDITIONAL DETAILS...Gusty winds will create hazardous driving conditions for RVs, trailers, and other high profile vehicles. Blowing dust could reduce visibility near dry lake beds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ072-073-NVZ001-002-282100- /O.NEW.KREV.LW.Y.0025.220528T1800Z-220529T0600Z/ /O.CON.KREV.LW.Y.0024.000000T0000Z-220528T0600Z/ Greater Lake Tahoe Area-Mono County- Mineral and Southern Lyon Counties- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Bridgeport, Coleville, Lee Vining, Mammoth Lakes, Hawthorne, Yerington, Smith Valley, Mina, Schurz, Stateline, Glenbrook, and Incline Village 147 PM PDT Fri May 27 2022 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... * WHAT...For the Lake Wind Advisory today, southwest winds 10 to 20 mph with gusts up to 35 mph and waves of 2 to 4 feet on Tahoe. For Saturday, west winds 15 to 30 mph with gusts up to 45 mph expected and waves 2 to 4 feet on Tahoe. * WHERE...Walker, Topaz, Bridgeport, Mono, Crowley, Tahoe, Donner, Fallen Leaf, Prosser, and Boca. * WHEN...For the first Lake Wind Advisory, until 11 PM PDT this evening. For the second Lake Wind Advisory, from 11 AM to 11 PM PDT Saturday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. * ADDITIONAL DETAILS...Gusty winds may lead to travel restrictions for RVs, trailers, and other high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ CAZ070-NVZ005-282100- /O.NEW.KREV.WI.Y.0015.220528T1800Z-220529T0600Z/ Surprise Valley California-Northern Washoe County- Including the cities of Cedarville, Eagleville, Fort Bidwell, Empire, and Gerlach 147 PM PDT Fri May 27 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Surprise Valley California and Northern Washoe County. * WHEN...From 11 AM to 11 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Hazardous driving conditions for RVs, trailers, and other high profile vehicles. Blowing dust could reduce visibility near dry lake beds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ For more information from the National Weather Service visit http://weather.gov/rev
3 follow-up statements
280 WWUS75 KREV 280458 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 958 PM PDT Fri May 27 2022 CAZ071-NVZ003-004-290500- /O.CAN.KREV.LW.Y.0024.000000T0000Z-220528T0600Z/ /O.CON.KREV.WI.Y.0015.220528T1800Z-220529T0600Z/ Lassen-Eastern Plumas-Eastern Sierra Counties-Greater Reno- Carson City-Minden Area- Western Nevada Basin and Range including Pyramid Lake- Including the cities of Portola, Susanville, Westwood, Sierraville, Loyalton, Sparks, Verdi, Gardnerville, Virginia City, Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 958 PM PDT Fri May 27 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... ...LAKE WIND ADVISORY IS CANCELLED THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties, Greater Reno-Carson City-Minden Area and Western Nevada Basin and Range including Pyramid Lake. * WHEN...From 11 AM to 11 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. * ADDITIONAL DETAILS...Gusty winds will create hazardous driving conditions for RVs, trailers, and other high profile vehicles. Blowing dust could reduce visibility near dry lake beds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ072-073-NVZ001-002-290500- /O.CAN.KREV.LW.Y.0024.000000T0000Z-220528T0600Z/ /O.CON.KREV.LW.Y.0025.220528T1800Z-220529T0600Z/ Greater Lake Tahoe Area-Mono County- Mineral and Southern Lyon Counties- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Bridgeport, Coleville, Lee Vining, Mammoth Lakes, Hawthorne, Yerington, Smith Valley, Mina, Schurz, Stateline, Glenbrook, and Incline Village 958 PM PDT Fri May 27 2022 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... ...LAKE WIND ADVISORY IS CANCELLED THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. Waves 2 to 4 feet. * WHERE...Walker, Greater Lake Tahoe Area, Tahoe, Donner, Fallen Leaf, Prosser and Boca and Topaz, Bridgeport, Mono, and Crowley. * WHEN...From 11 AM to 11 PM PDT Saturday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. * ADDITIONAL DETAILS...Gusty winds may lead to travel restrictions for RVs, trailers, and other high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ CAZ070-NVZ005-290500- /O.CON.KREV.WI.Y.0015.220528T1800Z-220529T0600Z/ Surprise Valley California-Northern Washoe County- Including the cities of Cedarville, Eagleville, Fort Bidwell, Empire, and Gerlach 958 PM PDT Fri May 27 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Surprise Valley California and Northern Washoe County. * WHEN...From 11 AM to 11 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Hazardous driving conditions for RVs, trailers, and other high profile vehicles. Blowing dust could reduce visibility near dry lake beds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ For more information from the National Weather Service visit http://weather.gov/rev
226 WWUS75 KREV 280942 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 242 AM PDT Sat May 28 2022 CAZ070-071-NVZ003>005-290600- /O.CON.KREV.WI.Y.0015.220528T1800Z-220529T0600Z/ Surprise Valley California-Lassen-Eastern Plumas- Eastern Sierra Counties-Greater Reno-Carson City-Minden Area- Western Nevada Basin and Range including Pyramid Lake- Northern Washoe County- Including the cities of Cedarville, Eagleville, Fort Bidwell, Portola, Susanville, Westwood, Sierraville, Loyalton, Sparks, Verdi, Gardnerville, Virginia City, Fernley, Fallon, Lovelock, Silver Springs, Nixon, Imlay, Empire, and Gerlach 242 AM PDT Sat May 28 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties, Greater Reno-Carson City-Minden Area and Western Nevada Basin and Range including Pyramid Lake. * WHEN...From 11 AM to 11 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. * ADDITIONAL DETAILS...Gusty winds will create hazardous driving conditions for RVs, trailers, and other high profile vehicles. Blowing dust could reduce visibility near dry lake beds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ072-073-NVZ001-002-290600- /O.CON.KREV.LW.Y.0025.220528T1800Z-220529T0600Z/ Greater Lake Tahoe Area-Mono County- Mineral and Southern Lyon Counties- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Bridgeport, Coleville, Lee Vining, Mammoth Lakes, Hawthorne, Yerington, Smith Valley, Mina, Schurz, Stateline, Glenbrook, and Incline Village 242 AM PDT Sat May 28 2022 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. Waves 2 to 4 feet. * WHERE...Walker, Greater Lake Tahoe Area, Tahoe, Donner, Fallen Leaf, Prosser and Boca and Topaz, Bridgeport, Mono, and Crowley. * WHEN...From 11 AM to 11 PM PDT Saturday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. * ADDITIONAL DETAILS...Gusty winds may lead to travel restrictions for RVs, trailers, and other high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
324 WWUS75 KREV 281815 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 1115 AM PDT Sat May 28 2022 NVZ004-291815- /O.NEW.KREV.LW.Y.0026.220529T1500Z-220530T0300Z/ /O.CON.KREV.WI.Y.0015.000000T0000Z-220529T0600Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 1115 AM PDT Sat May 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...LAKE WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT SUNDAY... * WHAT...For the Wind Advisory today, west winds 20 to 30 mph with gusts up to 50 mph expected. For the Lake Wind Advisory Sunday, northwest winds 15 to 20 mph with gusts up to 35 mph expected. Waves on Pyramid Lake 2 to 4 feet today and 2 to 3 feet Sunday. * WHERE...Western Nevada Basin and Range. Lakes affected include Pyramid, Lahontan and Rye Patch. * WHEN...For the Wind Advisory, until 11 PM PDT this evening. For the Lake Wind Advisory, from 8 AM to 8 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusty winds will create hazardous driving conditions for RVs, trailers, and other high profile vehicles. Blowing dust could reduce visibility near dry lake beds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ073-291815- /O.NEW.KREV.LW.Y.0026.220529T1500Z-220530T0300Z/ /O.CON.KREV.LW.Y.0025.000000T0000Z-220529T0600Z/ Mono County- Including the cities of Bridgeport, Coleville, Lee Vining, and Mammoth Lakes 1115 AM PDT Sat May 28 2022 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...LAKE WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT SUNDAY... * WHAT...For the Lake Wind Advisory today, west winds 20 to 30 mph with gusts up to 45 mph expected. For the Lake Wind Advisory Sunday, northwest winds 10 to 20 mph with gusts up to 40 mph expected. * WHERE...Lakes affected include Topaz, Bridgeport, Mono, and Crowley. * WHEN...For the first Lake Wind Advisory, until 11 PM PDT this evening. For the second Lake Wind Advisory, from 8 AM to 8 PM PDT Sunday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. * ADDITIONAL DETAILS...Gusty winds may lead to travel restrictions for RVs, trailers, and other high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ001-291815- /O.NEW.KREV.LW.Y.0026.220529T1500Z-220530T0300Z/ /O.CON.KREV.LW.Y.0025.000000T0000Z-220529T0600Z/ Mineral and Southern Lyon Counties- Including the cities of Hawthorne, Yerington, Smith Valley, Mina, and Schurz 1115 AM PDT Sat May 28 2022 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...LAKE WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT SUNDAY... * WHAT...For the Lake Wind Advisory today, west winds 15 to 25 mph with gusts up to 40 mph expected. For the Lake Wind Advisory Sunday, northwest winds 15 to 20 mph with gusts up to 35 mph expected. * WHERE...Lakes affected include Walker. * WHEN...For the first Lake Wind Advisory, until 11 PM PDT this evening. For the second Lake Wind Advisory, from 8 AM to 8 PM PDT Sunday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. * ADDITIONAL DETAILS...Gusty winds may lead to travel restrictions for RVs, trailers, and other high profile vehicles. Blowing dust may reduce visibility in a few areas along US-95. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ CAZ070-071-NVZ003-005-290600- /O.CON.KREV.WI.Y.0015.000000T0000Z-220529T0600Z/ Surprise Valley California-Lassen-Eastern Plumas- Eastern Sierra Counties-Greater Reno-Carson City-Minden Area- Northern Washoe County- Including the cities of Cedarville, Eagleville, Fort Bidwell, Portola, Susanville, Westwood, Sierraville, Loyalton, Sparks, Verdi, Gardnerville, Virginia City, Empire, and Gerlach 1115 AM PDT Sat May 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. Highest gusts along portions of US-395 and I-580. * WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties, Surprise Valley California, Greater Reno-Carson City-Minden Area and Northern Washoe County. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. * ADDITIONAL DETAILS...Gusty winds will create hazardous driving conditions for RVs, trailers, and other high profile vehicles. Blowing dust could reduce visibility near dry lake beds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ072-NVZ002-290600- /O.CON.KREV.LW.Y.0025.000000T0000Z-220529T0600Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 1115 AM PDT Sat May 28 2022 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Southwest to wests winds 15 to 25 mph with gusts up to 45 mph expected. Waves 2 to 4 feet on Lake Tahoe. * WHERE...Greater Lake Tahoe Area. Lakes affected include Tahoe, Donner, Fallen Leaf, Prosser and Boca. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at May 27, 1:44 PM PDT, 3 minutes earlier.
Area forecast discussion, May 27, 1:44 PM PDT, 3 minutes before
Area Forecast Discussion
National Weather Service Reno NV
144 PM PDT Fri May 27 2022
.SYNOPSIS...
Be prepared for gusty winds, much cooler conditions, and areas of
showers this Memorial Day weekend as a weather system moves
through the region. Strongest winds will occur Saturday impacting
outdoor recreation, travel for high profile vehicles and lead to
hazardous boating conditions. Warmer temperatures return after the
holiday weekend, with another weather system possible for late
next week.
&&
.DISCUSSION...
Gusty winds through Saturday, then breezy Sunday...
A weather system and the jet stream aloft will move over northern
CA and NV this evening and tonight. This will increase the Sierra
ridge top winds to 60-80 mph and keep some locations a bit breezy
through the overnight hours. Gusty winds should surface rather
quickly Saturday morning with gusts peaking at 40-55 mph across
northeast CA and western NV. Winds should be a touch lighter for
the eastern Sierra, but still gusty enough to negatively impact
boating and travel for high profile vehicles. For Sunday winds
shift to the northwest and will feel chilly, but speeds will drop
off to 30-35 mph with some rough and unfavorable boating
conditions on area lakes.
Showers and a few thunderstorms...
The weather system will bring enough moisture and instability for
showers to develop across the region, mainly north of US-50. Best
chances (50-70%) for showers and thunderstorms (15-25% chance) is
Lassen, northern Washoe, and the Surprise Valley where spot
rainfall totals may reach 0.25 inch in stronger showers. Elsewhere
a few light showers are possible as a cold front moves into the
Sierra and northern NV Saturday evening into Saturday night,
liquid totals will remain less than 0.10 inch with dry conditions
for the eastern Sierra. It will get cold enough for snow down to
about 5000 feet Saturday night, but accumulations will remain very
light and are unlikely to produce travel difficulties.
Turning Chilly...
Once the cold front passes Saturday night, afternoon highs Sunday
and Monday will drop off into the 50s and 60s, with overnight lows
in the 30s to low 40s. Sierra valleys will drop below freezing, so
be prepared for cold night if you are camping this weekend.
Warmup after the holiday weekend...
Warmer conditions return after the holiday weekend ends with highs
climbing back into the 70s and 80s just in time for the middle of
the work week. There is another weather system on the horizon for
late next week with more breezy winds and a cool down for next
weekend. Brong
&&
.AVIATION...
Low pressure moving into the west coast will bring gusty winds,
mountain wave turbulence, and LLWS Saturday. Ridge level winds
increase tonight with gusts up near 50-60 kts and some breezy
conditions in the lower elevations. Surface gusts ramp up across
valleys to 30-45 kts by 18z Saturday, perhaps a bit sooner in
some locations. A cold front will pass through the region Saturday
into early Sunday AM, which will bring showers and a few
thunderstorms with MVFR conditions near and north of SVE-WMC. A
few light showers may pass through areas near TRK-RNO-LOL
overnight Saturday with only very brief reductions to MVFR
conditions.
Winds shift to the northwest Sunday with peak gusts near and
below 25-35 kts. Brong
&&
.REV Watches/Warnings/Advisories...
NV...Lake Wind Advisory until 11 PM PDT this evening NVZ001>004.
Wind Advisory from 11 AM to 11 PM PDT Saturday NVZ003>005.
Lake Wind Advisory from 11 AM to 11 PM PDT Saturday NVZ001-002.
CA...Lake Wind Advisory until 11 PM PDT this evening CAZ071>073.
Wind Advisory from 11 AM to 11 PM PDT Saturday CAZ070-071.
Lake Wind Advisory from 11 AM to 11 PM PDT Saturday CAZ072-073.
&&
For more information from the National Weather Service visit...
http://weather.gov/renoThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 1:47 PM PDT | Lake Wind Advisory | REV | Alpine, El Dorado, Mono, Nevada, Placer | 33 hr |
Nearby
Wind Advisories in Nevada, 2022Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.